Crew News: Jun 07 2012
"Pink MacDonalds" found to contain dangerous substance PMA
The ecstasy tablets above often called "pink MacDonald's" contain a potentially toxic substance called PMA which has been linked to several deaths. Many users have experienced negative side effects especially at higher doses. Users have reported a delayed onset of effects with these tablets, with effects sometimes not being felt for more than two hours, which can cause users to take more thinking they are not working.
Crew advise users to avoid ecstasy tablets with these markings and to be careful with dosage for other varieties of ecstasy tablets to stay safe. Remember batches of ecstasy can vary so you should always dose as if using for the first time until you know the effects.
Here are some tips if you are determined to use ecstasy:
- Start with half a pill
- Leave at least 2 hours before re-dosing
- Avoid mixing with other substances including alcohol
- Take breaks from dancing If dancing rehydrate with water or isotonic drinks regularly-don't go over a pint in an hour
- Look after your mates and seek help if you need to!
Signs of an overdose could include:
- Hyperthermia (very high body temperature or overheating)
- Rapid heart rate
- Severe nausea and vomiting
As mentioned in the harm reduction advice, drinking too much water can also be an issue although it's important not to dehydrate. A condition called hyponatremia (low sodium levels) can be exacerbated by water intoxication especially where one is not losing fluids by sweating or urinating. As MDMA often affects your desire/ability to go to the toilet, this can become an issue, especially if you are not dancing. The Leah Betts case was due to this very issue.
If you or someone you know are experiencing difficulty from Ecstasy or any drug use and would like further information advice or support, please contact us or contact Know the Score on 0800 587 587 9.
If you experience medical difficulties please contact your A & E, your GP or NHS 24 on 08454 242424.